I am a 26 years old female. I discovered in May 2010 after an echocardiogra that i have a BAV, with a mild regurgitation. I received no treatment.
In Nov 2010 i did an echo again and now i had a medium regurgitation and a dilated ascending aorta. No treatment again, and furthermore no explanation (the doctor was in a big hurry).
I have a normal weight, and usually low blood presure. I have some dizziness (like being on a boat) and some shortness of breath (i had this olso in May and the doctor said it is not caused by the heart condition, but by some calcium deficiency.)
Why this rapid worsening?
What should i do to slow things down?
Should i be worried for now?
I got so scared by this worsening that i am on constant watch on my pulse, on feelings in my chest, on the shorness of breath...
The BAV syndrome has a mixed etioplogy. With some individuals there is a rapidly progressive disorder of the aortic valve and aorta vessel while some individuals with BAV remain free of complications throughout their lifetime. Sometimes when and if the aorta vessel requires treatment the aorta valve can be saved, and sometimes the valve is treated at same time. Ascending aorta is associated with BAV and aorta root is associated with marfins (vessel tissue abnormality).
The normal ascending aorta is less than 5.0 cm. If the size is increasing at 0.05 cm a year, indicates the nedd for intervention.
Control of blood pressure is necessary. Other than that there doesn't appear to be any medical treatment although there has been some anecdotal evidence with ARB mediation. You may want to discuss the medication with your doctor.
Hope this gives you the information you are asking. If you have any further questions, you are welcome to respond. Also, the archives as many threads on the subject. Take care.
Thank you for answering!
I m not a native English speaker , and i didn't understand this part "although there has been some anecdotal evidence with ARB mediation", and what does ARB mean?
Can this dizziness be related to this?
I'm sorry for the typo error. Should be ARB medication. The ARB (angiotensin receptor blocker) with recent research has shown that one ARB drug, Losartan, can prevent aortic growth. I don't know of any trial studies that support, but your doctor may have more information on the subject, and it appears to help those with aorta root aneursyms.
Dizziness is not a recognized symptom of an aorta enlargement. Thanks for your response. Take care.
So my doctor said neither my shortness of breath nor my dizziness is caused by my aortic insufficiency.
What can i do now? Maybe a pulmonary exam (i had one in April and the result was ok)
Or maybe an Ear, Nose & Throat doctor? (sometimes the feeling of shortness of breath is like a choking feeling)
If a heart condition has been ruled out, the respiratory system should be evaluated. For a perspective, pulmonary hypertension is high blood pressure in the arteries which take blood between the heart and lungs. It can be caused by disorders, such as pulmonary heart disease, pulmonary artery blood clots, mitral valve narrowing, and cirrhosis of the liver.
Secondary pulmonary hypertension. When PH occurs along with other lung, heart, or systemic connective tissue disease (such as scleroderma), it is called Secondary Pulmonary Hypertension. The distinction is important because treatments, and their effectiveness, can vary depending upon whether the pulmonary hypertension is primary or secondary.
Apparently, your tests (echo) has shown the heart's left side to be compliant, but there can be the heart's rightside noncompliance. At least no information has been provided.
Blood pressure in the lung can be estimated and the size and function of the right ventricle assessed by Doppler echocardiography. However, Doppler echocardiograms are not very accurate when the PH is mild or when there is simultaneous presence of lung scarring. PH cannot be diagnosed without right heart catheterization.
A pulmonary specialist may be a better source for your symptoms. Thanks for your response, hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.